MAUDE Adverse Event Report: INTEGRA NEUROSCIENCES PR HERMETIC LUMBAR CATHETER, CLOSED TIP; N/A

INTEGRA NEUROSCIENCES PR HERMETIC LUMBAR CATHETER, CLOSED TIP; N/A
Catalog Number INS5010
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that during tevar procedure, the guidewire perforated the hermetic lumbar catheter, closed tip (ins5010) on insertion.The doctor felt resistance on insertion of lumbar catheter; it was a challenging insertion with difficulty feeding the catheter with high resistance.Due to the amount of resistance encountered, the doctor withdrew the catheter, and it was then noted that the guide wire had perforated the tip of the catheter.The doctor reinserted another lumbar catheter without issue.The surgery was delayed for 60 minutes due to the problem encountered.There was no patient injury.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h6, h11.The hermetic lumbar catheter, closed tip (ins5010) was returned for evaluation: device history record (dhr) review - dhr review was not possible because the lot number was not reported.However, all tubes, guidewires, and tuohy needles are verified for dimensions at incoming inspection and thus compliant at the moment of use at the manufacturing area.Failure analysis - investigation of the returned product showed that the tuohy needle was not returned for evaluation.However, the returned catheter shows that it is complete, and the guide wire was inserted inside the catheter.It was observed that the distal (to surgeon) side of the guide wire had exited the device through the catheter¿s tip (the tip was perforated by the wire), and it was also observed that the distal end of the catheter (guide wire inside of it) had a ¿u¿ shape resembling a ¿cane¿.This may indicate that the catheter encountered an obstacle during insertion; for example, if the needle is angled incorrectly, it could lead to contact with surrounding tissue.In addition, the guide wire was bent inside the catheter at different places which may reflect an attempt to forcefully push the device when the reported resistance was felt.Most likely the catheter tip was perforated with the guide wire while trying to force the catheter through.Since the tuohy needle was not returned, another 14 g tuohy needle was used to ensure the tube passed through it without excessive resistance.The catheter (with guide wire) passed through the tuohy without resistance, but some resistance was felt at the places where the guide wire had been bent.Root cause - based on the appearance of the catheter/guide wire, the complaint is considered confirmed.However, the most probable cause for the resistance encountered is likely related to the procedure and not related to the product, since no defect (other than, at the field, bent wire and perforated tip) was observed in the catheter or guidewire that would prevent free insertion of the lumbar catheter.Also, no other complaint about the reported condition has been received in a one-year review performed.As a result, no further investigation is required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.
 
Event or Problem Description
N/a.

Brand Name
HERMETIC LUMBAR CATHETER, CLOSED TIP
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
road 402 north, km 1.2
anasco PR 00610
Manufacturer (Section G)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
anasco PR 00610
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22549391
Report Number2648988-2025-00026
Device Sequence Number19838979
Product Code JXG
UDI-Device Identifier10381780071082
UDI-Public10381780071082
Combination Product (Y/N)N
PMA/510(K) Number
K972994
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberINS5010
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2025
Supplement Date Received by Manufacturer08/26/2025
Initial Report FDA Received Date07/18/2025
Supplement Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown